Alert archive / Alaska / High Wind Watches in 2008
High Wind Watch 7, NWS Anchorage, AK
NWS Anchorage, AK issued this high wind watch at Mar 6, 2008, 12:06 AM AKST. It took effect at Mar 7, 2008, 3:00 AM AKST. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Mar 6, 2008, 12:06 AM AKST (09:06 UTC)
- In effect from
- Mar 7, 2008, 3:00 AM AKST
- Expired
- Mar 7, 2008, 5:34 AM AKST
- In force
- 3 hr
- Issued by
- NWS Anchorage, AK
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWAK71 PAFC 061406 NPWAER URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 506 AM AST THU MAR 6 2008 A DEVELOPING NORTH PACIFIC STORM MOVES OVER THE KENAI PENINSULA FRIDAY MORNING. ITS ASSOCIATED WEATHER FRONT MAKES LANDFALL ALONG THE NORTH GULF COAST FRIDAY MORNING. STRONG WINDS ASSOCIATED WITH THIS STORM CENTER MAY REACH WARNING LEVELS ALONG THE NORTH GULF COAST...EAST KENAI PENINSULA AND THE ANCHORAGE BOWL LATE TONIGHT AND FRIDAY. AKZ101-070330- /X.NEW.PAFC.HW.A.0007.080307T2200Z-080308T1300Z/ ANCHORAGE- INCLUDING THE CITIES OF...ANCHORAGE...EAGLE RIVER...INDIAN... EKLUTNA 506 AM AST THU MAR 6 2008 ...HIGH WIND WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH LATE FRIDAY NIGHT FOR TURNAGAIN ARM AND HIGHER ELEVATIONS... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH LATE FRIDAY NIGHT. SOUTHEAST WINDS ARE EXPECTED TO INCREASE TO 40 TO 65 MPH WITH POSSIBLE GUSTS TO 80 MPH FRIDAY AFTERNOON ALONG TURNAGAIN ARM AND HIGHER ELEVATIONS. STRONG WINDS WILL LIKELY CONTINUE THROUGH LATE FRIDAY NIGHT. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. PEOPLE ARE ENCOURAGED TO CLOSELY MONITOR THIS WEATHER SITUATION. PREPARATION FOR THIS POTENTIALLY DANGEROUS WEATHER EVENT SHOULD BEGIN NOW. $$ AKZ125-070330- /X.NEW.PAFC.HW.A.0007.080307T1200Z-080308T0300Z/ WESTERN PRINCE WILLIAM SOUND- INCLUDING THE CITIES OF...WHITTIER...SEWARD...GIRDWOOD... MOOSE PASS 506 AM AST THU MAR 6 2008 ...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY AFTERNOON FOR PORTAGE VALLEY AND TURNAGAIN ARM... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY AFTERNOON. EAST WINDS ARE EXPECTED TO INCREASE TO 40 TO 65 MPH WITH POSSIBLE GUSTS TO 80 MPH LATE TONIGHT THROUGH PORTAGE VALLEY AND ALONG TURNAGAIN ARM. WINDS SHOULD DIMINISH FRIDAY AFTERNOON AS A STRONG WEATHER FRONT MOVES ONSHORE. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. PEOPLE ARE ENCOURAGED TO CLOSELY MONITOR THIS WEATHER SITUATION. PREPARATION FOR THIS POTENTIALLY DANGEROUS WEATHER EVENT SHOULD BEGIN NOW. $$ AKZ135-070330- /X.NEW.PAFC.HW.A.0007.080307T1200Z-080308T0000Z/ SOUTHEAST PRINCE WILLIAM SOUND- INCLUDING THE CITY OF...CORDOVA 506 AM AST THU MAR 6 2008 ...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY AFTERNOON. EAST WINDS ARE EXPECTED TO INCREASE TO 35 TO 65 MPH WITH POSSIBLE GUSTS TO 80 MPH LATE TONIGHT. WINDS SHOULD DIMINISH FRIDAY AFTERNOON AS A STRONG WEATHER FRONT MOVES ONSHORE. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. PEOPLE ARE ENCOURAGED TO CLOSELY MONITOR THIS WEATHER SITUATION. PREPARATION FOR THIS POTENTIALLY DANGEROUS WEATHER EVENT SHOULD BEGIN NOW. $$
2 follow-up statements
000 WWAK71 PAFC 070226 NPWAER URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 526 PM AST THU MAR 6 2008 A DEVELOPING NORTH PACIFIC STORM MOVES OVER THE KENAI PENINSULA FRIDAY MORNING. ITS ASSOCIATED WEATHER FRONT MAKES LANDFALL ALONG THE NORTH GULF COAST FRIDAY MORNING. STRONG WINDS ASSOCIATED WITH THIS STORM CENTER MAY REACH WARNING LEVELS FOR WESTERN TURNAGAIN ARM AND HIGHER ELEVATIONS OF THE ANCHORAGE BOWL. AKZ135-070330- /X.CAN.PAFC.HW.A.0007.080307T1200Z-080308T0000Z/ SOUTHEAST PRINCE WILLIAM SOUND- INCLUDING THE CITY OF...CORDOVA 526 PM AST THU MAR 6 2008 ...HIGH WIND WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS CANCELLED THE HIGH WIND WATCH. STRONG WIND WILL PERSIST THROUGH FRIDAY WITH LOCAL GUSTS TO 65 MPH FRIDAY MORNING. $$ AKZ125-070330- /X.CAN.PAFC.HW.A.0007.080307T1200Z-080308T0300Z/ WESTERN PRINCE WILLIAM SOUND- INCLUDING THE CITIES OF...WHITTIER...SEWARD...GIRDWOOD... MOOSE PASS 526 PM AST THU MAR 6 2008 ...HIGH WIND WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS CANCELLED THE HIGH WIND WATCH. STRONG WIND WILL PERSIST LATE TONIGHT THROUGH FRIDAY FOR PORTAGE VALLEY AND EASTERN TURNAGAIN ARM WITH LOCAL GUSTS TO 65 MPH. $$ AKZ101-071545- /X.CON.PAFC.HW.A.0007.080307T2200Z-080308T1300Z/ ANCHORAGE- INCLUDING THE CITIES OF...ANCHORAGE...EAGLE RIVER...INDIAN... EKLUTNA 526 PM AST THU MAR 6 2008 ...HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH LATE FRIDAY NIGHT FOR TURNAGAIN ARM AND HIGHER ELEVATIONS... A HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH LATE FRIDAY NIGHT FOR TURNAGAIN ARM AND HIGHER ELEVATIONS. SOUTHEAST WINDS ARE EXPECTED TO INCREASE TO 40 TO 65 MPH WITH POSSIBLE GUSTS TO 75 MPH FRIDAY AFTERNOON ALONG TURNAGAIN ARM AND HIGHER ELEVATIONS. STRONG WINDS WILL LIKELY CONTINUE THROUGH LATE FRIDAY NIGHT. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. PEOPLE ARE ENCOURAGED TO CLOSELY MONITOR THIS WEATHER SITUATION. PREPARATION FOR THIS POTENTIALLY DANGEROUS WEATHER EVENT SHOULD BEGIN NOW. $$
000 WWAK71 PAFC 071434 NPWAER URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 534 AM AST FRI MAR 7 2008 AKZ101-071545- /X.CAN.PAFC.HW.A.0007.080307T2200Z-080308T1300Z/ ANCHORAGE- INCLUDING THE CITIES OF...ANCHORAGE...EAGLE RIVER...INDIAN... EKLUTNA 534 AM AST FRI MAR 7 2008 ...HIGH WIND WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS CANCELLED THE HIGH WIND WATCH. $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Anchorage, AK wrote its last area forecast discussion before this high wind watch went out at Mar 6, 12:00 AM AKST, 6 minutes earlier.
Area forecast discussion, Mar 6, 12:00 AM AKST, 6 minutes before
AREA FORECAST DISCUSSION
SOUTHCENTRAL AND SOUTHWEST ALASKA
500 AM AST THU MAR 6 2008
.MODEL DISCUSSION...MODELS IN GOOD AGREEMENT THROUGH 48 HOURS.
DIVERGENCE BEGINS FRIDAY EVENING AS LOW PROGGED TO BE NEAR KODIAK
ISLAND MOVES INLAND. ECMWF WANTS TO RAPIDLY WEAKEN THE LOW AS IT
MOVES INTO THE WESTERN INTERIOR. THE GFS NAM AND UKMET MAINTAIN ITS
INTENSITY BUT DISAGREE ON THE LOWS TRACK. GFS HAS HAD GOOD RUN TO RUN
CONSISTENCY AND IS THE PREFERRED MODEL FOR OPERATIONAL PURPOSES.
.UPPER LEVELS...
UPPER LEVEL PATTERN IS PROGRESSIVE. RIDGE ALOFT OVER MAINLAND ALASKA
AND WESTERN CANADA WILL EDGE EASTWARD FURTHER AND FURTHER INTO CANADA
THROUGH THE NEXT 72 HOURS AND BEYOND. MEANWHILE A LARGE DEEP UPPER
LOW OVER THE BERING SEA AND CENTRAL ALEUTIANS EDGES EASTWARD
WEAKENING IN THE PROCESS.
.SURFACE FEATURES...
THE OLD LOW 976 MB LOW OVER THE ALASKA PENINSULA WILL DISSIPATE NEAR
THE PRIBILOF ISLANDS FRI AFTERNOON. A SMALL 982 MB LOW JUST SOUTH OF
ADAK DISSIPATES SOUTH OF THE ALASKA PENINSULA FRI NIGHT. A NEW 980 MB
LOW OUT OF THE NORTH PACIFIC WILL BE THE MAIN WEATHER MAKER. IT IS
HEADING DUE NORTH TOWARD KODIAK ISLAND AND WILL BECOME A 969 MB LOW
JUST EAST OF KODIAK ISLAND FRIDAY MORNING. THE LOW THEN MOVES INLAND
NEAR KAMISHAK BAY FRIDAY EVENING AND WEAKENS TO 983 MB OVER THE
WESTERN LOWER YUKON VALLEY FRIDAY NIGHT. THE ASSOCIATED WEATHER FRONT
WILL ENTER THE GULF OF ALASKA THIS AFTERNOON AND REACH THE NORTH GULF
COAST LATE TONIGHT AND THE SOUTHERN SLOPES OF THE ALASKA RANGE BY
FRIDAY NIGHT.
.SOUTHCENTRAL ALASKA AND KODIAK ISLAND...
STRONG SOUTHEAST WINDS HAVE DIMINISHED ACROSS SOUTHCENTRAL ALASKA FOR
THE MOMENT BUT STRONG WINDS ARE EXPECTED TO REDEVELOP THIS EVENING
THROUGH THE USUAL CHANNELED AREAS. TURNAGAIN ARM AND THE COPPER RIVER
DELTA ARE THE PRIMARY CONCERNS. HIGH WIND WATCHES HAVE BEEN ISSUED.
COPIOUS RAINFALL FROM THE LAST SYSTEM HAS LEFT SOME AREAS OF
SOUTHCENTRAL WITH URBAN FLOODING CONCERNS. THE NEXT FRONT IS LIKELY
TO EXACERBATE THIS PROBLEM AS IT TOO HAS PLENTY OF BOTH MOISTURE AND
LIFT. PRINCE WILLIAM SOUND AND THE KENAI PENINSULA WILL BE THE MOST
VULNERABLE.
.SOUTHWESTERN ALASKA AND THE ALASKA PENINSULA...
BRIEF BREAK TODAY THROUGH TOMORROW BEFORE NEXT LOW ARRIVES FRIDAY
NIGHT. SOUTHWESTERN ALASKA SHOULD REMAIN IN THE COLD QUADRANT OF THIS
NEXT SYSTEM SO IT SHOULD BE A GOOD SNOW MAKER.
.PRIBILOFS AND ALEUTIAN CHAIN...
WEAK TO MODERATE NORTHWESTERLY FLOW WILL CONTINUE TO SPREAD CAA SNOW
SHOWERS ACROSS THE PRIBILOF ISLANDS AND ALEUTIAN CHAIN THROUGH AT
LEAST THE WEEKEND.
.BEYOND 48 HOURS...
UPPER LEVEL STEERING FLOW WILL DIRECT EACH NEW NORTH PACIFIC STORM
ALONG A MORE AND MORE EASTWARD TRACK. THUS SOUTHERLY FLOW AND WARM
AIR ADVECTION OVER THE GULF OF ALASKA AND SOUTHERN MAINLAND WILL BE
REPLACED BY NORTHWESTERLY FLOW AND COLD AIR ADVECTION BY MONDAY
MORNING. EXPECT SURFACE TEMPS TO FALL BACK DOWN TOWARDS
CLIMATOLOGICAL NORMS BEGINNING THIS WEEKEND.
.AER/ALU...WATCH/WARNING SUMMARY
PUBLIC...HWW 101 125 135
MARINE...GALE 125 129 132 138 140 141
STORM 120 130
HEAVY SPRAY 185
FIRE WEATHER...NONE.
ASB MAR 08The office that day
Everything else NWS Anchorage, AK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 5, 11:00 PM AKST | Brisk Wind Advisory | AFC | 12 hr | |
| Mar 5, 11:00 PM AKST | Gale Warning | AFC | 24 hr | |
| Mar 5, 11:00 PM AKST | Small Craft Advisory | AFC | 24 hr | |
| Mar 5, 11:00 PM AKST | Storm Warning | AFC | 6 hr | |
| Mar 5, 11:00 PM AKST | Storm Warning | AFC | 3 days | |
| Mar 6, 2:20 AM AKST | Gale Warning | AFC | 9 hr | |
| Mar 6, 5:05 AM AKST | Gale Warning | AFC | 4 days | |
| Mar 6, 11:00 AM AKST | Brisk Wind Advisory | AFC | 12 hr | |
| Mar 6, 11:00 AM AKST | Gale Warning | AFC | 12 hr | |
| Mar 6, 11:53 AM AKST | Blizzard Warning | AFC | 9 hr |
Nearby
High Wind Watches in Alaska, 2008Every high wind watch in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.